+ Reply to Thread
Results 1 to 2 of 2
  1. #1
    Junior Member
    Join Date
    Mar 2017
    Posts
    3

    Default Stopped monoxidil after a week - shedding like CRAZY!

    I'm a 38 year old female who has alopecia areata. My dermatologist recommended 5%monoxidil foam for a small bald spot on my crown. After a week of use, I had to stop because my scalp was raw and itchy. That was the 1st week in january. My hair has been falling since(diffuse loss) like crazy and now it's March. Will this ever stop? I lose approx 150-200 hairs a day. This never happened before the monoxidil. My dermatologist refuses to believe it is because of the monoxidil because I was only on it for a week. I've also seen an endocrinologist- my levels were normal except my testosterone was a bit low, which she said is common if you are on birth control pills. I've started seeing a naturopath Dr. Because I am at my wits end and don't know what else to do. He had me just stop the pill to see if that will help- BUT stopping the pill can also cause hairloss! Anyone else stop monoxidil after a short time and experience horrible shedding for months? How long did it take to stop and did your hair recover- or will my worst fear come true that it will ALL fall out? Please help!!! Thank you

  2. #2
    Junior Member
    Join Date
    Mar 2017
    Posts
    24

    Default

    It's POSSIBLE that it's the minoxidil but unlikely. If so, it's causing hair that was nearing telogen and unable to respond to growth signals to hurry through catagen to reach anagen again. I really wouldn't worry about it in this case, as it's temporary.

    It isn't the BC pill unless that is new. If it's new, then that's the most likely cause. The progesterone-only BC are most likely to cause shedding, though any type can.

    The itchiness can be overcome just by letting your head rest a bit while it's getting used to the carriers in the minoxidil. If it's alopecia areata, though, minoxidil doesn't really have a great track record with that.

Similar Threads

  1. I stopped taking Fin for a week - should I restart?
    By 79BirdofPrey in forum Hair Loss Treatments
    Replies: 1
    Last Post: 12-26-2015, 09:32 AM
  2. Hti and How my hair shedding stopped?
    By BaldnessBuster in forum Introduce Yourself & Share Your Story
    Replies: 4
    Last Post: 05-05-2015, 02:24 AM
  3. How Long Before Fin Stopped your Shedding
    By stopfallingout in forum Men's Hair Loss: Start Your Own Topic
    Replies: 3
    Last Post: 06-21-2012, 08:24 PM
  4. Shedding like crazy.... from my legs and ass?!
    By Ramazan in forum Men's Hair Loss: Start Your Own Topic
    Replies: 11
    Last Post: 12-13-2011, 07:16 PM
  5. Hi, 22 and shedding like crazy
    By Dame in forum Introduce Yourself & Share Your Story
    Replies: 0
    Last Post: 10-25-2010, 01:33 AM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

BB Radio 5 Live - hair transplants
Today 01:09 AM
by Spex
Last Post By Spex
Today 01:09 AM
6 months post op 2236 FUT into the crown by Dr. Scott Alexander
Today 12:16 AM
by Spex
Last Post By Spex
Today 12:16 AM
PRP Dangerous
Yesterday 01:46 PM
Last Post By GroughBack
Yesterday 11:17 PM
So Any New Treatments/Cures?
Yesterday 08:31 AM
Last Post By GroughBack
Yesterday 10:55 PM
Scar Grafting with Dr Cole
06-21-2012 02:00 PM
Last Post By wylie
Yesterday 07:55 PM
Does a stand alone PRP ACell injection causes any side effects?
04-14-2015 12:47 PM
Last Post By Redamagon
Yesterday 05:02 PM